MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SAFESTEP HUBER NEEDLE SET 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS SAFESTEP HUBER NEEDLE SET 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 0.75¿ safestep safety infusion set.Usage residues were abundant throughout the sample.A partially circumferential split was observed at the luer adapter/extension tubing joint.Microscopic inspection of the split revealed a granular fracture surface.Beach marks were observed in the fracture surfaces.Material buckling was observed in the vicinity of the split.The split characteristics and material buckling were consistent with material failure due to repetitive stress.It appeared that the tubing fractured due to repetitive torsional (twisting) stress, suggesting that securement, access and maintenance techniques may have contributed.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the needle had a cracked connector which leaked blood.It was stated there was no patient harm reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 0.75¿ safestep safety infusion set.Usage residues were abundant throughout the sample.A partially circumferential split was observed at the luer adapter/extension tubing joint.Microscopic inspection of the split revealed a granular fracture surface.Beach marks were observed in the fracture surfaces.Material buckling was observed in the vicinity of the split.The split characteristics and material buckling were consistent with material failure due to repetitive stress.It appeared that the tubing fractured due to repetitive torsional (twisting) stress, suggesting that securement, access and maintenance techniques may have contributed.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.

Brand Name
SAFESTEP HUBER NEEDLE SET 20G X 1 IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9199954
Report Number3006260740-2019-03072
Device Sequence Number305642
Product Code FPA
UDI-Device Identifier00801741066221
UDI-Public(01)00801741066221
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Event Location Hospital
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2243072-06/03/2020-006-R
Patient Sequence Number1